zbMATH — the first resource for mathematics

The formula of the regularized trace for the Laplace-Beltrami operator with odd potential on the sphere \(S^ 2\). (English. Russian original) Zbl 0834.35093
Math. Notes 56, No. 1, 699-703 (1994); translation from Mat. Zametki 56, No. 1, 71-77 (1994).
The main result of the present paper is the following theorem: Let \(\{\lambda_k \}^\infty_{k= 0}\) be eigenvalues of the Laplace- Beltrami operator \(\Delta\) on the sphere \(S^2\), indexed taking account of their multiplicity, \(\lambda_k\leq \lambda_{k+1}\), and let \(\{\mu_k \}^\infty_{k=0}\) be eigenvalues of the operator \(-\Delta +q\), where \(q\) is the operator of multiplication by a smooth odd function given on the sphere \(S^2\). Then the series with the common term \((\lambda_k- \mu_k)\) converges and its sum is equal to \[ \sum_{k=0}^\infty (\mu_k- \lambda_k)=- {1\over {8\pi}} \int_{S^2} q^2 dS. \]

35P05 General topics in linear spectral theory for PDEs
35J05 Laplace operator, Helmholtz equation (reduced wave equation), Poisson equation
Full Text: DOI
[1] V. Guillemin, ”Some spectral results for the Laplace operator with potential on theS n-sphere,”Adv. Math.,27, 273–286 (1978). · Zbl 0433.35052 · doi:10.1016/0001-8708(78)90102-0
[2] H. Widom, ”The Laplace operator with potential on the 2-sphere,”Adv. Math.,31, 63–66 (1979). · Zbl 0407.58035 · doi:10.1016/0001-8708(79)90020-3
[3] V. A. Sadovnichii and V. V. Dubrovskii, ”Classical formula of the regularized trace of the Laplace-Beltrami operator with odd potential on the sphereS 2,”Dokl. Akad. Nauk SSSR,319, No. 1 (1991).
[4] V. A. Lyubishkin and V. E. Podol’skii, ”On the summability of regularized traces of differential operators,”Mat. Zametki,54, No. 2, 33–38 (1993).
[5] M. Taylor,Pseudo-Differential Operators [Russian translation], Mir, Moscow (1985).
[6] R. T. Seelej, ”Complex powers of elliptic operators,”Proc. Symp. Pure Math.,10, 288–307 (1967).
[7] F. Oliver,Asymptotics and Special Functions [Russian translation], Nauka, Moscow (1990).
[8] E. Teachmarsh,Theory of Functions [Russian translation], GITTL, Moscow (1951).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.